Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 10:46 AM CDT for 4 counties in Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:46 AM CDT (15:46 UTC)
- Expired
- Apr 20, 2011, 11:08 AM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Coosa County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:57 AM CDT | TSTM WND DMG | N Sylacauga, AL | TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:37 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2075 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS54 KBMX 201546
SVRBMX
ALC027-037-121-123-201630-
/O.NEW.KBMX.SV.W.0177.110420T1546Z-110420T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
NORTHWESTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1130 AM CDT
* AT 1042 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHILDERSBURG TO UNITY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEOGUFKA...SYLACAUGA...STEWARTVILLE...ROCKFORD...GOODWATER...
KELLYTON...ALEXANDER CITY AND ASHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3284 8592 3290 8649 3294 8652 3301 8652
3311 8650 3313 8646 3316 8648 3325 8646
3326 8642 3328 8644 3330 8636 3335 8637
3337 8635 3339 8637 3333 8580
TIME...MOT...LOC 1546Z 281DEG 34KT 3329 8630 3297 8638
$$
562 follow-up statements
657
WWUS54 KBMX 201558
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CDT WED APR 20 2011
ALC027-037-121-123-201630-
/O.CON.KBMX.SV.W.0177.000000T0000Z-110420T1630Z/
COOSA AL-TALLAPOOSA AL-CLAY AL-TALLADEGA AL-
1058 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TALLADEGA...SOUTHWESTERN CLAY...NORTHWESTERN TALLAPOOSA AND NORTHERN
COOSA COUNTIES UNTIL 1130 AM CDT...
AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO BENTLEYVILLE...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GOODWATER...KELLYTON...ALEXANDER CITY...ASHLAND...WOODSTOCK...
HANOVER...PARKDALE...CREWSVILLE...HATCHET AND BRADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3293 8637 3320 8626 3337 8618 3333 8580
3284 8592
TIME...MOT...LOC 1558Z 281DEG 34KT 3324 8617 3292 8626
$$
56780
WWUS54 KBMX 201608
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT WED APR 20 2011
ALC027-037-121-123-201618-
/O.CAN.KBMX.SV.W.0177.000000T0000Z-110420T1630Z/
COOSA AL-TALLAPOOSA AL-CLAY AL-TALLADEGA AL-
1108 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA...
SOUTHWESTERN CLAY...NORTHWESTERN TALLAPOOSA AND NORTHERN COOSA
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3293 8637 3320 8626 3337 8618 3333 8580
3284 8592
TIME...MOT...LOC 1608Z 281DEG 34KT 3319 8606 3287 8616
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:02 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 20, 10:02 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1002 AM CDT WED APR 20 2011 .MESOSCALE UPDATE DISCUSSION... WE WENT AHEAD AND EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL NOON. UPPER LEVEL DYNAMICS THAT IS DRIVING THESE STORMS WILL FINALLY PULL OUT OF THE AREA IN THE NEXT HOUR OR SO. THIS IN TURN WILL END THE THREAT OF BOWING SEGMENTED STORMS. HOWEVER...WE ARE EXPECTING FOR CONDITIONS TO BECOME UNSTABLE IN THE AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 20. IF WE CAN GET ENOUGH CLEARING THIS AFTERNOON IN THIS AREA...WE COULD SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP SIMILAR TO WHAT WE USUALLY SEE IN THE SUMMER. ALTHOUGH BOWING STORMS ARE NOT EXPECTED...STRAIGHT LINE WINDS ARE STILL POSSIBLE IN THE FORM OF QUICK DOWNBURSTS. GIVEN THE COLD AIR ALOFT...WE COULD STILL SEE LARGE HAIL. SO...AT AROUND NOON...WE WILL RE-ASSESS CONDITIONS AND SEE IF WE NEED TO EXTENDED...ADD OR DROP COUNTIES FROM THIS WATCH. IN ADDITION...WITH THE FRONT EXPECTED TO STALL DUE TO A ZONAL FLOW ALOFT...THE THREAT OF FLOODING WILL INCREASE AS THIS COMBINATION WILL FAVOR A TRAINING STORM EFFECT. A REFRESHER...TRAINING STORMS ARE SEVERAL STORMS THAT MOVE ALONG THE SAME LOCATION IN A RELATIVELY SHORT AMOUNT OF TIME. ALTHOUGH EACH STORM WILL NOT DROP A SIGNIFICANT AMOUNT OF RAIN...ROUGHLY AN INCH OR LESS...ALL OF THEM COMBINED COULD ADD UP QUICKLY. THIS WILL BE SOMETHING ELSE THAT WE WILL BE MONITORING THIS AFTERNOON TO SEE IF A WATCH IS NECESSARY. LAST BUT NOT LEAST...THE THREAT OF TORNADOES THIS AFTERNOON IS VERY SMALL. SHEAR IN THE LOW LEVELS WEAKENS WHICH GREATLY NULLIFIES THE THREAT. 10/ARM && .AVIATION...12Z TAF DISCUSSION. STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT WED APR 20 2011 ALZ011>015-017>050-211200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 705 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS. AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS. 08/MNK
In the hours before
Local storm report, Apr 20, 10:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
&&
MROSESpecial weather statement, Apr 20, 10:19 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CDT WED APR 20 2011
ALZ025-027-028-035-036-201615-
CHILTON AL-CLAY AL-COOSA AL-SHELBY AL-TALLADEGA AL-
1019 AM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
SHELBY...SOUTHWESTERN CLAY...NORTHERN COOSA AND NORTHERN CHILTON
COUNTIES UNTIL 1115 AM CDT...
AT 1014 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK MOUNTAIN STATE PARK TO
CALERA...AND MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CHELSEA...
COLUMBIANA...
WILSONVILLE...
TALLADEGA SPRINGS...
CHILDERSBURG...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3295 8611 3297 8681 3338 8679 3338 8678
3340 8675 3342 8675 3343 8673 3344 8672
3346 8668 3344 8638 3340 8638 3344 8633
3343 8609
TIME...MOT...LOC 1518Z 272DEG 29KT 3333 8667 3306 8668
56Local storm report, Apr 20, 10:20 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0430 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL LAW ENFORCEMENT
TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
ALONG HWY 241 AND CR 79.
0430 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/20/2011 WINSTON AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.
0430 AM TSTM WND DMG 4 N HALEYVILLE 34.30N 87.61W
04/20/2011 WINSTON AL LAW ENFORCEMENT
APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
DAMAGED.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
ROOF IN THE POSEY MILL AREA.
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0558 AM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
AND COUNTY HIGHWAY 27.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
0644 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.
0647 AM TSTM WND DMG ANNISTON 33.66N 85.81W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65.00 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74.00 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
0925 AM TSTM WND DMG BROOKWOOD 33.25N 87.32W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
216 AND KINGSMILL ROAD.
0925 AM TSTM WND DMG COTTONDALE 33.19N 87.45W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
BUTTERMILK ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
DUDLEY ROAD NEAR ENTERPRISE CHURCH.
0940 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
&&
MROSELocal storm report, Apr 20, 10:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
ROAD.
&&
MROSELocal storm report, Apr 20, 10:34 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.
&&
MROSELocal storm report, Apr 20, 10:35 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
BARN IN THE POSEY MILL AREA.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Apr 20, 4:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 49 min |
| Apr 20, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more | 39 min |
| Apr 20, 5:20 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Apr 20, 5:41 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more | 49 min |
| Apr 20, 5:49 AM CDT | Special Weather Statement | BMX | Etowah | 41 min |
| Apr 20, 5:58 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Apr 20, 6:12 AM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair, Talladega | 48 min |
| Apr 20, 6:23 AM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Apr 20, 6:29 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 46 min |
| Apr 20, 6:55 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 50 min |
| Apr 20, 7:15 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Randolph, Tallapoosa | 45 min |
| Apr 20, 7:31 AM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 44 min |
| Apr 20, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 48 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 20, 9:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 59 min |
| Apr 20, 9:37 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 53 min |
| Apr 20, 10:19 AM CDT | Special Weather Statement | BMX | Shelby, Talladega | 56 min |
| Apr 20, 11:10 AM CDT | Special Weather Statement | BMX | Clay, Coosa, Tallapoosa | 50 min |
| Apr 20, 12:18 PM CDT | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more | 27 hr |
| Apr 20, 2:49 PM CDT | Special Weather Statement | BMX | Lamar | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.